MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.Iol explant.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00, 24.0 diopter intraocular lens (iol) was explanted from a female patient's right eye (od) due to blurry vision which affected her driving and reading.Patient indicated that her vision was better before the surgery.The visual acuity (va) of the patient was reported to be 20/60.The lens was replaced with a model zkb00 (25.0 diopter) lens.There was no patient contributing medical history reported.There was no patient injury reported, no incision was enlarged, and no other secondary procedure was required.The patient post-op condition is unknown.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 2/19/2018.Device returned to manufacturer? yes.Device evaluation: the lens was returned to the manufacturer for evaluation.Visual inspection with the unaided eyes shows the product is cut in half, most probably to make remove and replacement possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed manufacturing record review: manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7278703
Report Number3011852734-2018-00019
Device Sequence Number11104544
Product Code MFK
UDI-Device Identifier05050474560758
UDI-Public(01)05050474560758(17)210522
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/22/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;